Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 64, NWS Dodge City, KS

May 8, 2009Barber County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2009, 4:46 AM CDT for Barber County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2009, 4:46 AM CDT (09:46 UTC)
Expired
May 8, 2009, 5:29 AM CDT
In force
43 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

County Barber County, KS

The radar

The Vance AFB radar (KVNX), 57 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 12:02 AM CDTSevere Thunderstorm Watch PDSSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2098 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2098 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 080946
SVRDDC
KSC007-081045-
/O.NEW.KDDC.SV.W.0064.090508T0946Z-090508T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
446 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 545 AM CDT

* AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF MEDICINE LODGE...OR 7 MILES SOUTHEAST OF LAKE CITY...MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEDICINE LODGE...
  SHARON...
  KIOWA...
  HAZELTON...
  RURAL RESIDENCES OF BARBER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DOPPLER RADAR HAS INDICATED WEAK TO MODERATE ROTATION WITHIN THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS
POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3700 9835 3699 9887 3721 9890 3735 9877
      3730 9834 3700 9834
TIME...MOT...LOC 0946Z 304DEG 22KT 3727 9874

$$

18
3 follow-up statements
000 
WWUS53 KDDC 081003
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
503 AM CDT FRI MAY 8 2009

KSC007-081045-
/O.CON.KDDC.SV.W.0064.000000T0000Z-090508T1045Z/
BARBER KS-
503 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR BARBER COUNTY...

AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MEDICINE LODGE...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MEDICINE LODGE...
  HARDTNER...
  SHARON...
  KIOWA...
  HAZELTON...
  RURAL RESIDENCES OF BARBER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3700 9835 3699 9887 3721 9890 3735 9877
      3730 9834 3700 9834
TIME...MOT...LOC 1003Z 301DEG 21KT 3725 9858

$$

KRUSE
000 
WWUS53 KDDC 081020
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
520 AM CDT FRI MAY 8 2009

KSC007-081045-
/O.CON.KDDC.SV.W.0064.000000T0000Z-090508T1045Z/
BARBER KS-
520 AM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN BARBER COUNTY...

AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTH OF
HAZELTON...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAZELTON...
  RURAL RESIDENCES OF SOUTHEASTERN BARBER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN KANSAS.

&&

LAT...LON 3700 9857 3730 9834 3700 9834
TIME...MOT...LOC 1020Z 314DEG 26KT 3714 9839

$$

KRUSE
000 
WWUS53 KDDC 081029
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
529 AM CDT FRI MAY 8 2009

KSC007-081039-
/O.CAN.KDDC.SV.W.0064.000000T0000Z-090508T1045Z/
BARBER KS-
529 AM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARBER COUNTY IS
CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  HAZELTON...
  RURAL RESIDENCES OF SOUTHEASTERN BARBER COUNTY.

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER SOUTHEASTERN BARBER COUNTY.

LAT...LON 3700 9857 3730 9834 3700 9834
TIME...MOT...LOC 1029Z 314DEG 26KT 3709 9833

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:07 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 8, 2:07 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
207 AM CDT FRI MAY 8 2009

.DISCUSSION...

DAYS 1-2...

ISSUING AFD EARLY SO WE CAN FOCUS ON SEVERE WEATHER. WILL NOT BE
MAKING MANY CHANGES TO THE SHORT TERM.

ONGOING SEVERE WEATHER REMAINS THE MAIN CHALLENGE FOR THIS FORECAST
CYCLE.

A STRONG DEEP LLJ (40+KT ON VWP AND REGIONAL PROFILERS JUST ABOVE
THE SURFACE TO SEVERAL KFT AGL) CONTINUES TO PUMP WARM MOIST AIR IN
OVER SOUTHWEST KANSAS. SFC ANALYSIS SHOWS DEWPOINTS WELL INTO THE
60S ACROSS THE SOUTHERN HALF OF THE DDC CWA WITH 70+ TDS NOT FAR TO
THE SOUTH. WIDESPREAD CAPES IN EXCESS OF 3000 J/KG, STRONGLY SHEARED
WIND PROFILES, AND STEEP LAPSE RATES ALL CONTINUE TO INDICATE
WIDESPREAD SEVERE WEATHER POTENTIAL ACROSS SW KANSAS TONIGHT AND
INTO EARLY FRIDAY MORNING. SEVERE STORMS STARTED IN GOODLAND FA
AND HAVE NOW TRANSITIONED INTO OUR NORTHERN CWA. LARGE HAIL IN
EXCESS OF 1 INCH DIAMETER AND DAMAGING STRAIGHT-LINE WINDS OF
60MPH+ HAVE BEEN WIDELY REPORTED WITH THESE STORMS ALREADY. THINGS
SHOULD ONLY GET WORSE AS THE LINE MOVES INTO THE AXIS OF GREATEST
INSTABILITY ACROSS SW KS. HAIL OF BASEBALLS OR LARGER AND SL-WINDS
OF 80MPH+ ARE CERTAINLY POSSIBLE THE FURTHER SOUTH THE LINE MOVES.
THE ONLY SAVING GRACE IS THAT THE STORMS ARE OCCURRING AT NIGHT
AND HAVE SHOWN THE TENDENCY TO BE OUTFOW DOMINATED AND THUS
TORNADOES ARE NOT A GREAT CONCERN. OF COURSE ISOLATED TORNADOES
STILL CANT BE RULED OUT BUT A WIDESPREAD OUTBREAK IS NOT LIKELY.
ALL OF THIS ACTIVITY IS EXPECTED TO EVOLVE INTO AN MCS AND MOVE
OUT OF OUR CWA BY 12-15Z.

ON THE LARGER SCALE...A 998 SFC LOW CONTINUES TO DEEPEN AS IT MOVES
EASTWARD ACROSS THE OK/NORTH TX PANHANDLE. GENERALLY ZONAL FLOW
ALOFT CONTINUES OVER THE CENTRAL ROCKIES/PLAINS WITH EMBEDDED
IMPULSES OF ENERGY. THE FIRST IMPULSE THAT IS PARTIALLY RESPONSIBLE
FOR TONIGHTS SVR WX WILL BE EAST OF US BY 12Z AND THE LOW LEVEL
FLOW SWITCHES AROUND TO NORTH AS COOL/DRY ADVECTION DEVELOPS. WE
SHALL SEE THINGS COOL OFF TODAY BY A GOOD 10-15 DEGREES AND
LINGERING MOISTURE BEHIND THE COOL FRONT WILL KEEP CLOUDS AROUND,
AND PERHAPS FOG. DONT EXPECT TO SEE MUCH MORE PRECIPITATION TODAY
AFTER THE CONVECTION MOVES OUT BUT SHOWERS AND TSTORMS COULD
REDEVELOP FRI NIGHT AS STRONG SHORTWAVE MOVES ACROSS THE NORTHERN
PLAINS.

THINK SAT AND SUN WILL BE CHARACTERIZED BY COOL, FAIRLY CLOUDY
CONDITIONS WITH DRY DAYS AND A CHANCE OF SHOWERS AND STORMS AT NIGHT
AS SHORTWAVES MOVE THROUGH THE FLOW. THE STRONGEST AND LAST IN THIS
SERIES OF SHORTWAVES LOOKS TO BE SUN/SUN NIGHT. WHILE THESE WAVES
MAY PRODUCE THUNDERSTORMS AS THEY PASS, THE DEEP MOISTURE AND STRONG
INSTABILITY WILL BE CONFINED WELL SOUTH OF KANSAS AND THUS SEVERE
WEATHER IS NOT EXPECTED OVER THE WEEKEND. WRIGHT

DAYS 3-7...

MODELS IN GOOD AGREEMENT WITH SHORTWAVE FEATURES. A NORTHERN BRANCH
SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS PUSHING A
LARGE AREA OF COLD SURFACE HIGH PRESSURE INTO KANSAS WITH COOL TEMPS
IN THE 60S AND 70S FOR SUNDAY AND MONDAY. BY TUESDAY RETURN
SOUTHERLY WINDS WILL BRING GOOD WARMING WITH 850MB TEMPS RISING TO
24 TO 30C. THIS WILL SUPPORT HIGHS IN THE MID TO UPPER 80S AND EVEN
A FEW 90S FAR SOUTHWEST. DEWPOINTS FORECAST TO CLIMB INTO THE 60S
WITH GOOD MID LEVEL WINDS OVER 35KTS COULD SUPPORT SEVERE CONVECTION
HOWEVER VERY WARM 700MB TEMPS OF 12 TO 14C MAY PRECLUDE ANY
CONVECTION. A COLD FRONT WILL THEN MOVE ACROSS ON WEDNESDAY
MORNING AS ANOTHER NORTHERN BRANCH SHORTWAVE TROUGH MOVES ACROSS THE
NORTHERN AND CENTRAL PLAINS WITH HIGHS AROUND 80 FOR WEDNESDAY
COOLING TO THE 70S BY THURSDAY.

&&

.AVIATION...

AREAS OF DENSE FOG SHOULD DEVELOP AHEAD OF THE SEVERE MCS THIS
MORNING THEN BECOME VFR AFTERWARD. THE MCS WITH WINDS OVER 50 TO
60KTS AND LARGE HAIL UP TO QUARTERS IS POSSIBLE AND SHOULD MOVE
THROUGH HAYS BY 2 AM THEN GARDEN CITY BY 5 AM AND DODGE CITY AROUND
6 AM. LOW LEVEL WIND SHEAR HAS BEEN ADDED TO THE TAFS THIS MORNING
WITH THE LOW LEVEL JET OVER 40KTS ABOVE LIGHTER SURFACE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  46  66  48 /  50  20   0   0
GCK  72  45  65  47 /  20  20   0  30
EHA  76  45  64  47 /  10  30   0   0
LBL  75  46  65  48 /  10  30   0   0
HYS  70  45  66  47 /  50  10   0  40
P28  74  50  70  51 /  50  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH UNTIL 8 AM CDT FRIDAY FOR MOST OF
SOUTHWEST KANSAS.

&&

FN34/06/06
Hazardous weather outlook, May 7, 3:46 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT THU MAY 7 2009

KSZ030-031-043>046-061>066-074>081-084>090-081145-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
346 PM CDT THU MAY 7 2009 /246 PM MDT THU MAY 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 11 PM AND 1 AM CDT
JUST ABOUT ANYWHERE IN SOUTHWEST AND CENTRAL KANSAS. THESE STORMS
WILL CONTAIN VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND POSSIBLY EVEN
DAMAGING STRAIGHT-LINE WINDS. IN FAR WESTERN KANSAS...THE BEST CHANCE
OF SEVERE STORMS IS FROM 1 AM TO 4 AM CDT. FURTHER EAST INCLUDING
DODGE CITY...NESS CITY AND PRATT...THE CHANCES FOR SEVERE STORMS
WILL CONTINUE THROUGH 8 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY EVENING THROUGH
SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 11 PM TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 8, 2:31 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
231 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND GST     8 N GARDEN CITY         38.09N 100.86W
05/08/2009  M67.00 MPH       FINNEY             KS   PUBLIC

            THE WIND GUST WAS MEASURED BY A DAVIS WEATHER INSTRUMENT.

&&

06
Local storm report, May 8, 2:33 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
233 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     TSTM WND GST     2 N GARDEN CITY         38.01N 100.86W
05/08/2009  M64.00 MPH       FINNEY             KS   PUBLIC

            MEASURED WITH DAVIS HANDHELD.

&&

WRIGHT
Local storm report, May 8, 3:06 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
306 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     INGALLS                 37.83N 100.45W
05/08/2009  M59 MPH          GRAY               KS   BROADCAST MEDIA

            THE WIND GUST WAS MEASURED BY THE KSN WEATHER LAB AT
            INGALLS GRADE SCHOOL.

&&

06
Local storm report, May 8, 3:14 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
314 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     HAIL             4 W LARNED              38.18N 99.17W
05/08/2009  M0.75 INCH       PAWNEE             KS   LAW ENFORCEMENT

&&

06
Special weather statement, May 8, 3:18 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
318 AM CDT FRI MAY 8 2009

KSZ076>078-086>088-080915-
CLARK-FORD-GRAY-HASKELL-MEADE-SEWARD-
318 AM CDT FRI MAY 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...MEADE...SEWARD...SOUTHERN
FORD...SOUTHERN GRAY AND SOUTHERN HASKELL COUNTIES...

AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPEARVILLE TO 6
MILES EAST OF ENSIGN TO 7 MILES SOUTH OF SATANTA...MOVING SOUTH AT 45
MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3699 10106 3741 10107 3751 10063 3754 9956
      3699 9956
TIME...MOT...LOC 0818Z 340DEG 37KT 3780 9979 3761 10012
          3732 10094

18
Special weather statement, May 8, 3:59 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
359 AM CDT FRI MAY 8 2009

KSZ080-081-089-090-080945-
BARBER-COMANCHE-KIOWA-PRATT-
359 AM CDT FRI MAY 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR BARBER...COMANCHE...KIOWA AND
PRATT COUNTIES...

AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MULLINVILLE TO 8 MILES NORTHWEST OF ASHLAND...MOVING SOUTHEAST AT 25
MPH.

LAT...LON 3699 9952 3772 9955 3771 9900 3779 9892
      3781 9845 3741 9845 3738 9844 3738 9835
      3725 9834 3724 9833 3700 9834 3699 9837
      3699 9854
TIME...MOT...LOC 0859Z 299DEG 21KT 3768 9942 3727 9987

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:41 AM CDTSevere Thunderstorm WarningDDCEllis, Lane, Ness, Scott, Trego49 min
May 8, 1:32 AM CDTSevere Thunderstorm WarningDDCEllis, Lane, Ness, Rush, Scott, Trego43 min
May 8, 1:55 AM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny, Lane, Scott65 min
May 8, 2:08 AM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush52 min
May 8, 2:43 AM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Haskell, Hodgeman62 min
May 8, 2:54 AM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford66 min
May 8, 3:18 AM CDTSpecial Weather StatementDDCClark, Meade, Seward57 min
May 8, 3:43 AM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa, Meade34 min
May 8, 3:59 AM CDTSpecial Weather StatementDDCBarber, Comanche, Kiowa, Pratt46 min
May 8, 4:08 AM CDTSevere Thunderstorm WarningDDCBarber, Pratt53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.